Georgia, 2008Hail and Damaging Winds in Georgia, June 28, 2008
June 28, 2008 · NWS JAX · 7 events in 4 counties and zones
Moderate instability within a deep tropical moisture environment supported thunderstorm development along the sea breezes and outflows. A weak upper level short wave trough moved over the area from the Gulf of Mexico during the afternoon and evening which enhanced convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate instability within a deep tropical moisture environment supported thunderstorm development along the sea breezes and outflows. A weak upper level short wave trough moved over the area from the Gulf of Mexico during the afternoon and evening which enhanced convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 1:09 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 28, 1:09 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
209 PM EDT SAT JUN 28 2008
.SHORT TERM...
CONVECTION POPPING AGAIN THIS AFTERNOON ABOUT AS EXPECTED. WITH A
LIGHT SOUTHWESTERLY STEERING FLOW WE SHOULD SEE CONVECTION
PROGRESS TOWARD THE ATLANTIC COAST THIS EVENING. EXPECT HEAVY
RAINFALL...POSSIBLY SEVERE WINDS-HAIL AND SOME EXCESSIVE
LIGHTNING WITH SOME OF THESE STORMS. CURRENTLY WE HAVE A GOO
LIGHTNING PRODUCER OVER THE ALACHUA-MARION COUNTY LINE AND NO
REASON NOT TO BELIEVE WE WILL HAVE A EARLY FOURTH OF JULY LIGHT
SHOW PROVIDED BY MOTHER NATURE.
CONVECTION SHOULD DISSIPATE AROUND MIDNIGHT WITH THE LOSS OF
DAYTIME HEATING.
OTHERWISE WERE GOING TO BE QUICK AS THINGS ARE GETTING ACTIVE
AROUND HERE. EXPECT THE SUMMER MONSOON TO CONTINUE OVER THE NEXT
FEW DAYS WITH A SIGHT CHANCE OF SEVERE CONVECTION ON SUNDAY AS
WELL.
.AVIATION...
NO CHANGES.
&&
.MARINE...
NO CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 91 72 87 / 40 70 50 70
SSI 76 92 75 87 / 40 60 50 60
JAX 73 93 73 90 / 30 50 40 60
SGJ 74 91 74 88 / 20 50 30 50
GNV 72 93 74 91 / 20 40 30 60
OCF 72 93 73 91 / 10 40 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SANDRIK/PETERSON/KEEGAN
Hazardous weather outlook, Jun 28, 1:21 PM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT SAT JUN 28 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
221 PM EDT SAT JUN 28 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORM WATCH 632 IS IN EFFECT THIS AFTERNOON AND
EVENING UNTIL 800 PM EDT...
HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE.
A NORTH TO SOUTH LINE OF THUNDERSTORMS ARE MOVING EASTWARD ACROSS
NORTHERN FLORIDA AND SOUTHWESTERN GEORGIA. INSTABILITY IS STRONG
WITH A COLD POOL OF AIR ALOFT ENHANCING THE NORMAL AFTERNOON
THUNDERSTORM ACTIVITY. THE CURRENT THUNDERSTORMS ARE EXPECTED TO
CONTINUE INCREASING IN INTENSITY WITH DAMAGING WINDS THE PRIMARY
THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON SUNDAY. A FEW
STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE
HAIL...ESPECIALLY ACROSS SOUTHEAST GEORGIA.
A STRONG COLD FRONT WILL APPROACH THE AREA ON MONDAY AND NUMEROUS
THUNDERSTORMS ARE EXPECTED. THERE IS POTENTIAL FOR SCATTERED
SEVERE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY NORTH OF THE INTERSTATE 10 CORRIDOR.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED
TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IN THE JACKSONVILLE FORECAST AREA AT
THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SANDRIK
In the hours before
Special weather statement, Jun 28, 12:30 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT SAT JUN 28 2008
FLZ035-036-040-281815-
ALACHUA-GILCHRIST-MARION-
130 PM EDT SAT JUN 28 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN
ALACHUA...WESTERN MARION AND SOUTHERN GILCHRIST COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT...
AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF ARCHER...OR 11 MILES
NORTHEAST OF BRONSON...MOVING EAST AT 16 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY...ARCHER...
GAINESVILLE...FLEMINGTON...MICANOPY...ROCHELLE...REDDICK...NEWNANS
LAKE...MCINTOSH AND LOWELL THROUGH 215 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Special weather statement, Jun 28, 1:30 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SAT JUN 28 2008
FLZ020>022-035-GAZ162-163-281930-
CLINCH-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
230 PM EDT SAT JUN 28 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...WESTERN
COLUMBIA...HAMILTON...NORTHERN GILCHRIST...WESTERN CLINCH AND ECHOLS
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM
EDT...
AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST
OF JENNINGS TO 15 MILES SOUTH OF LURAVILLE...MOVING EAST AT 27 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING
PARK...LURAVILLE...BLUE SPRINGS...SUWANNEE RIVER STATE PARK...
NEWBURN...WEST LAKE...JENNINGS...OBRIEN...MCALPIN AND LIVE OAK
THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SANDRIK
Special weather statement, Jun 28, 1:33 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT SAT JUN 28 2008
FLZ040-281915-
MARION-
233 PM EDT SAT JUN 28 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM
EDT...
AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF SANTOS...OR 10
MILES SOUTH OF OCALA...MOVING SOUTHEAST AT 18 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANTOS...OCALA AIRPORT...
BELLEVIEW...SILVER SPRINGS SHORES...SUMMERFIELD...LAKE WEIR...
OCKLAWAHA...MOSS BLUFF AND WEIRSDALE THROUGH 315 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Special weather statement, Jun 28, 1:50 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SAT JUN 28 2008
FLZ037-040-281930-
MARION-PUTNAM-
250 PM EDT SAT JUN 28 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN MARION
AND CENTRAL PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 330 PM EDT...
AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF HOG VALLEY...OR 5 MILES
SOUTH OF INTERLACHEN...DRIFTING EAST. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND ORANGE SPRINGS...JOHNSON...HOG
VALLEY...MANNVILLE...INTERLACHEN AND HOLLISTER THROUGH 330 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Special weather statement, Jun 28, 2:21 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SAT JUN 28 2008
FLZ037-281945-
PUTNAM-
321 PM EDT SAT JUN 28 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 345 PM EDT...
AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF WELAKA...OR 5 MILES
SOUTHWEST OF POMONA PARK...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...GEORGETOWN...
SATSUMA...POMONA PARK...LAKE COMO AND CRESCENT CITY THROUGH 345 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Thunderstorm Wind, Clinch
- When
- June 28, 2:23 PM EST
- Where
- Clinch County, 0.69 mi S of Homerville Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.040, -82.770
A spotter estimated 60 mph wind gusts that downed 3 trees on Bypass Road on the west side of Homerville.
Thunderstorm Wind, Clinch
- When
- June 28, 2:50 PM EST
- Where
- Clinch County, 2.83 mi NNW of Fargo
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 30.720, -82.580
A resident measured a wind gust to 70 mph off of the Fargo Highway. He had widespread straight line wind damage with several trees uprooted across his property. The report was relayed by the Suwanee River Cafe. The cost of damage was estimated.
Thunderstorm Wind, Clinch
- When
- June 28, 2:55 PM EST
- Where
- Clinch County, Argyle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.070, -82.650
A storm spotter reported television cable lines down in Argyle.
Hail, Ware
- When
- June 28, 3:19 PM EST
- Where
- Ware County, 0.91 mi SW of Waycross
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.210, -82.360
Nickel size hail was observed near Central Avenue and City Blvd.
Thunderstorm Wind, Charlton
- When
- June 28, 3:25 PM EST
- Where
- Charlton County, 0.91 mi SE of Homeland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.840, -82.010
The Cedar Ridge RV Park had several large trees down due to severe thunderstorm wind gusts.
Thunderstorm Wind, Ware
- When
- June 28, 3:43 PM EST
- Where
- Ware County, 0.59 mi E of Manor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.100, -82.570
Trees that were blown down in Manor caused a brush fire.
Thunderstorm Wind, Brantley
- When
- June 28, 3:45 PM EST
- Where
- Brantley County, 0.69 mi N of Nahunta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.210, -81.980
The Brantley County Emergency Operations Dispatch Center was inundated with calls due to downed trees and power lines from thunderstorm winds. Many downed lines caused small brush fires.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 28 to 29, 20082 deaths · 2 events
- Hail and Damaging Winds in Florida, June 28, 20081 death · 50 kt wind · 4 events
- Flash Flood and Hail in Texas, June 28 to 29, 2008$1.5 million · 56 kt wind · 12 events
- Hail and Damaging Winds in Wisconsin, June 28, 20082 injured · $191,000 · 1.75 in hail · 22 events
- Wildfire in California, June 28 to 30, 2008$1.0 million · 1 event
- Hail and Damaging Winds in Kentucky, June 28, 2008$257,000 · 60 kt wind · 27 events
- Damaging Winds in Pennsylvania, June 28, 2008$585,000 · 50 kt wind · 8 events
- Damaging Winds in Ohio, June 28, 2008$550,000 · 50 kt wind · 5 events
- Damaging Winds in West Virginia, June 28, 2008$358,000 · 50 kt wind · 11 events
- Damaging Winds in Tennessee, June 28, 2008$174,000 · 65 kt wind · 24 events
- Hail and Damaging Winds in Illinois, June 28, 20086 injured · $14,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Kansas, June 28, 2008$200,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101615, 101620, 101616, 101621, 101617, 101618, 101619.